Journal of Zhejiang University-SCIENCE A

, Volume 8, Issue 4, pp 593–595 | Cite as

Vanishing torsion of parametric curves

  • Juhász Imre 
Article

Abstract

We consider the class of parametric curves that can be represented by combination of control points and basis functions. A control point is let vary while the rest is held fixed. It’s shown that the locus of the moving control point that yields points of zero torsion is the osculating plane of the corresponding discriminant curve at its point of the same parameter value. The special case is studied when the basis functions sum to one.

Key words

Parametric curve Torsion Discriminant curve 

CLC number

TP391.72 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Juhász, I., 2006. On the singularity of a class of parametric curves. Computer Aided Geometric Design, 23(2):146–156. [doi:10.1016/j.cagd.2005.05.005]MathSciNetCrossRefMATHGoogle Scholar
  2. Li, Y.M., Cripps, R.J., 1997. Identification of inflection points and cusps on rational curves. Computer Aided Geometric Design, 14(5):491–497. [doi:10.1016/S0167-8396(96)00041-6]MathSciNetCrossRefMATHGoogle Scholar
  3. Manocha, D., Canny, J.F., 1992. Detecting cusps and inflection points in curves. Computer Aided Geometric Design, 9(1):1–24. [doi:10.1016/0167-8396(92)90050-Y]MathSciNetCrossRefMATHGoogle Scholar
  4. Meek, D.S., Walton, D.J., 1990. Shape determination of planar uniform cubic B-spline segments. Computer-Aided Design, 22(7):434–441. [doi:10.1016/0010-4485(90)90108-O]CrossRefMATHGoogle Scholar
  5. Monterde, J., 2001. Singularities of rational Bézier curves. Computer Aided Geometric Design, 18(8):805–816. [doi:10.1016/S0167-8396(01)00072-3]MathSciNetCrossRefMATHGoogle Scholar
  6. Sakai, M., 1999. Inflection points and singularities on planar rational cubic curve segments. Computer Aided Geometric Design, 16(3):149–156. [doi:10.1016/S0167-8396(98)00036-3]MathSciNetCrossRefMATHGoogle Scholar
  7. Stone, M.C., DeRose, T.D., 1989. A geometric characterization of parametric cubic curves. ACM Transactions on Graphics, 8(3):147–163. [doi:10.1145/77055.77056]CrossRefMATHGoogle Scholar
  8. Wang, C.Y., 1981. Shape classification of the parametric cubic curve and parametric B-spline cubic curve. Computer-Aided Design, 13(4):199–206. [doi:10.1016/0010-4485(81)90141-X]CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  • Juhász Imre 
    • 1
  1. 1.Department of Descriptive GeometryUniversity of MiskolcMiskolc-EgyetemvárosHungary

Personalised recommendations